It was more than 80 percent correct in spotting cancerous nodules, but accuracy still needs improving
by kimbakar on Sat Mar 19, 2011 08:03 AM
My husband had a radical cystectomy in June 2010 for muscle-invasive bladder cancer. A spot in his lungs was first thought to be scarring, but as it disappeared during chemo, his diagnosis is now metastasized bladder cancer. He was found to have prostrate cancer Gleason 6, so his prostate and urethra were also removed. After surgery, he was in the hospital for 33 days for ileus (digestive system shutdown), and in August he started 5 months of cisplatin-gemzar chemotherapy, which ended on Dec 8th. How long does nausea continue after chemo has ended? His condition seems to be getting worse not better. He has good periods, lasting a few hrs to max 1 day/week, when he's not even aware of his stomach. The rest of the time he is miserable. He is not actually vomiting, but very nauseated with sweaty palms and no appetite at all. His anti-nausea drugs are less effective than they used to be, and the ones that work (Temesta and Granisetron) make him so tired that he is incapacitated and in bed all day. All advice and experiences appreciated. Is this normal?
by kimbakar on Sun Mar 20, 2011 11:08 AM
Thanks, really appreciate the post. My husband had Emend every time he had Cisplatin, which really seemed to help with the post-chemo nausea. No blood transfusions, although his neutrophils were very low after the 2nd cycle, and chemo had to be postponed. You are probably right that it's some other complication. We have more or less ruled out an ulcer after a trip to the emergency room, but are worried the cancer has spread to his stomach. More tests and scans next month, so I hope we know more then.
by kimbakar on Mon Mar 21, 2011 06:31 PM
From what I've read, spreading to the stomach is very rare, so hope it's something else. Really interesting that you also had mystery spots in your lungs. Doctors first thought it was scarring but then decided it was cancer because the spot went away during chemo. But it's a surmise more than a diagnosis. Dpoes mean that Dave gets better follow-up care, so a silver lining there.
by thebyrdsfriend on Mon Mar 21, 2011 06:35 PM
I too had cysplatin and I believe it's one of the chemo's that will most likely cause nausea. I used to have to get IV's for 6 days afterwards with anti-nausea meds and fluids after each treatment. My last chemo was the end of October, and i didn't start feeling good (no nausea ) until the week of New Years. I was queezy to my stomach all the time until right around then. I only had 4 treatments in 12 weeks though, so maybe your husband will take longer to feel better. Hope that helps you.
by kimbakar on Mon Mar 21, 2011 06:57 PM
Thanks for posting -- appreciate hearing about your experiences. Sounds like some pretty rough chemo cycles for you. Asked the dr here about the continuing nausea and she said Dave should be feeling 'back to normal', and this was 5 wks ago, so really a relief to know that you were queezy for quite some time, too. Take care there and hope your recovery continues to go well.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.